Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: "Half life?"  (Read 99 times)

0 Members and 1 Guest are viewing this topic.

Offline Boo.

  • Newbie
  • *
  • Posts: 47
  • Country: us
  • Rec's: 0
  • Gender: Female
    • Poke This Member
"Half life?"
« on: July 09, 2014, 07:54:17 PM »
I know that "half life" is the time that it takes for HALF of it to get out of your system.
But does that affect how you feel after half of it is out of your system...? If a medication has a long half life, can you still be feeling it later?


For example... I'm on Klonopin. The nurse said the half life for it is 24-50 hours. It wasn't helping me at all when I was taking it BECAUSE I felt anxious (it wasn't making me any less anxious in the moment). She suggested I start taking it every day for about a week and see if it starts helping me feel better. So I take it at night only because it makes me sleepy.

I've been feeling waaaay better this week (since I started taking it nightly). I went from having panic attacks all day/every day, to now I don't even feel anxious for 5 minutes a day. But I don't know if it's actually the Klonopin making me feel better or if my Prozac finally kicked in. Or if I just feel better by chance. Or maybe I just felt awful the last few weeks by chance...?

Can Klonopin be helping me feel better the next day...?
My prescription is for .5 mg but I only take half (so I take .25 mg). Which I know isn't much but it helps me sleep better...

I'm just wondering how the "half life" works.
I wanna know if I'm gonna start feeling like total crap when I go back off the Klonopin (it's now been 6 days). Wanna know what to expect cuz I'm really dreading calling them tomorrow to let them know how good I've been feeling (because they're probably gonna tell me to stop the Klonopin before I get addicted... And I'm probably gonna cry.....)

Any help? Thank you!
Bookmark and Share
"Just keep swimming..."

Offline insights

  • Hero Member
  • *****
  • Posts: 4582
  • Country: au
  • Rec's: 105
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: "Half life?"
« Reply #1 on: July 09, 2014, 08:47:40 PM »
If a medication has a long half life, can you still be feeling it later?

Yes. You will continue to feel its effects until the amount in your system drops below the level that is effective for you. That varies from person to person so it's impossible to say how long a med will continue to provide protection.

Quote
I've been feeling waaaay better this week (since I started taking it nightly).


Meds that have a half-life longer than 24 hours will build up in the system when taken daily. When taken daily Klonopin plasma levels will typically stabilize at 2-3 times the peak level of a single one-off dose.

Quote
I went from having panic attacks all day/every day, to now I don't even feel anxious for 5 minutes a day. But I don't know if it's actually the Klonopin making me feel better or if my Prozac finally kicked in. Or if I just feel better by chance. Or maybe I just felt awful the last few weeks by chance...?

It might be all of the above, though I suspect it is mostly the Klonopin.

Quote
I'm just wondering how the "half life" works.
I wanna know if I'm gonna start feeling like total crap when I go back off the Klonopin (it's now been 6 days).


Maybe. It depends on many factors. However, if you convince yourself that you'll be "feeling like total crap" then your probably will as the mind has a nasty habit of making our nightmares come true.

Quote
Wanna know what to expect cuz I'm really dreading calling them tomorrow to let them know how good I've been feeling (because they're probably gonna tell me to stop the Klonopin before I get addicted... And I'm probably gonna cry.....)


There's no need to. Think of Klonopin as just a small part of the journey, not its destination. Also make sure you tell them that you've only been taking half the prescribed dose to show you're not abusing it.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Never-Quit

  • Pay It Forward ! and Be a Blessing to others !
  • Hero Member
  • *****
  • Posts: 1038
  • Country: us
  • Rec's: 22
  • Gender: Male
  • Mood: Happy
    Happy
  • Overcomer by God's Grace- Panic/Anxiety/OCD
    • Poke This Member
Re: "Half life?"
« Reply #2 on: July 09, 2014, 11:49:47 PM »

Hi Bo,

Excellent news  :grinning-smiley-003:

As I recall you got 10mg Prozac and Klonopin from your doctor - Finally !!!   :party0006: :party0006:

Can Klonopin be helping me feel better the next day...?
My prescription is for .5 mg but I only take half (so I take .25 mg). Which I know isn't much but it helps me sleep bett
er...
 
Yes!  That is what so amazing about this medication, it works quickly for anxiety!

For me it works within 30 minutes and will last (6-12 hours)  depending on the dosage, usually the higher dosage will last longer in my system to shield me from anxiety.

When they speak of half-life - some Benzodiazepines will last longer in your body than others, which means Klonopin will last longer in your system without having to take another dose, for example with Xanax (it will last me about 4 hours) before I need to take another dose, with Klonopin (it will last 6-12 hours) before I need take another dose.


Wanna know what to expect cuz I'm really dreading calling them tomorrow to let them know how good I've been feeling (because they're probably gonna tell me to stop the Klonopin before I get addicted... And I'm probably gonna cry.....)


If klonopin starts to work for you - I don't see any reason why your doctor would have you stop, if this does happen - please take a look at a posting I made regarding some ideas on how deal with doctors on this:

http://www.anxietyzone.com/index.php/topic,90940.msg507478.html#msg507478

This will help you understand the difference between a dependency and addiction - at the very low dosage you are on... you will not get addicted - just the opposite you will soon be on your way to recovery :grinning-smiley-003:

Please keep us posted on your progress  :action-smiley-065:
Bookmark and Share
Never, never, never give up. -Winston Churchill

“You can’t live a perfect day without doing something for someone who will never be able to repay you."   ~ John Wooden

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
3572 Views
Last post April 03, 2007, 10:44:55 PM
by NightOwl
6 Replies
2218 Views
Last post April 21, 2007, 02:38:52 AM
by Knightsaber
4 Replies
1359 Views
Last post March 27, 2008, 03:13:17 AM
by Aussie
15 Replies
8503 Views
Last post January 14, 2011, 07:51:02 AM
by renaed
8 Replies
1289 Views
Last post March 08, 2013, 11:01:12 AM
by sixpack